Alert archive / Arizona / Wind Advisories in 2007
Wind Advisory 24, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Oct 20, 2007, 3:04 AM MST. It took effect at Oct 20, 2007, 10:10 PM MST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2007, 3:04 AM MST (10:04 UTC)
- In effect from
- Oct 20, 2007, 10:10 PM MST
- Expired
- Oct 22, 2007, 12:51 AM MST
- In force
- 27 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 201004 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 304 AM MST SAT OCT 20 2007 .VERY STRONG NORTH WINDS DEVELOPING SUNDAY OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA FOLLOWING A COLD FRONTAL PASSAGE. AZZ020-021-025-026-CAZ031>033-202300- /O.NEW.KPSR.WI.Y.0024.071021T1200Z-071022T0000Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 304 AM MST SAT OCT 20 2007 /304 AM PDT SAT OCT 20 2007/ ...WIND ADVISORY IN EFFECT FROM 5 AM MST /5 AM PDT/ TO 5 PM MST /5 PM PDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM MST /5 AM PDT/ TO 5 PM MST /5 PM PDT/ SUNDAY. THE WIND ADVISORY IS PRIMARILY FOR THE LOWER COLORADO RIVER VALLEY BUT ALSO INCLUDES THE SOUTHWEST ARIZONA DESERTS AND THE LOWER DESERTS OF IMPERIAL AND RIVERSIDE COUNTIES. STRONG NORTH WINDS FROM 20 TO 35 MPH WILL DEVELOP LATE SATURDAY NIGHT OVER THE NORTHERN PORTIONS OF THE LOWER COLORADO RIVER VALLEY...AND WILL SPREAD OVER THE ENTIRE ADVISORY AREA BY LATE SUNDAY MORNING. PEAK GUSTS TO OVER 45 MPH ARE POSSIBLE BY LATE MORNING...ESPECIALLY ALONG THE RIVER. STRONG WINDS WILL CONTINUE INTO THE LATE AFTERNOON AND TAPER OFF SOMEWHAT BY SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ BRECKENRIDGE
4 follow-up statements
000 WWUS75 KPSR 210510 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1010 PM MST SAT OCT 20 2007 CAZ030-211200- /O.EXB.KPSR.WI.Y.0024.071021T0900Z-071022T0000Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 1010 PM PDT SAT OCT 20 2007 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK...WHICH IS IN EFFECT FROM 2 AM TO 5 PM PDT SUNDAY. STRONG WINDS FROM THE NORTH OF 20 TO 35 MPH WITH GUSTS TO WELL OVER 40 MPH WILL DEVELOP WELL BEFORE SUNRISE VERY EARLY SUNDAY MORNING AND CONTINUE DURING THE DAY SUNDAY. THESE STRONG GUSTY WINDS WILL RESULT IN AREAS OF BLOWING SAND AND DUST WITH REDUCED VISIBILITY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ AZZ020-021-025-026-CAZ031>033-211200- /O.CON.KPSR.WI.Y.0024.071021T1200Z-071022T0000Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 1010 PM MST SAT OCT 20 2007 /1010 PM PDT SAT OCT 20 2007/ ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /5 AM PDT/ TO 5 PM MST /5 PM PDT/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FOR YUMA COUNTY...LA PAZ COUNTY... IMPERIAL COUNTY...AND EASTERN RIVERSIDE COUNTY INCLUDING YUMA AND THE EL CENTRO/IMPERIAL AREAS FROM 5 AM TO 5 PM SUNDAY. STRONG NORTH WINDS FROM 20 TO 35 MPH WILL DEVELOP EARLY SUNDAY MORNING AND CONTINUE DURING THE DAY SUNDAY WITH GUSTS TO OVER 45 MPH IN SOME LOCATIONS. THESE STRONG GUSTY WINDS WILL RESULT IN AREAS OF BLOWING SAND AND DUST WITH REDUCED VISIBILITY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ ELLIS
000 WWUS75 KPSR 211021 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 321 AM MST SUN OCT 21 2007 AZZ020-021-CAZ031-032-212300- /O.EXT.KPSR.WI.Y.0024.071021T1021Z-071022T0000Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MTN...MIDLAND 321 AM MST SUN OCT 21 2007 /321 AM PDT SUN OCT 21 2007/ ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST /5 PM PDT/ THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST /5 PM PDT/ THIS AFTERNOON. STRONG NORTH WINDS FROM 20 TO 35 MPH WILL DEVELOP EARLY THIS MORNING AND CONTINUE DURING THE DAY WITH GUSTS TO NEAR 50 MPH POSSIBLE IN SOME LOCATIONS. THE STRONGEST WINDS WILL LIKELY BLOW DOWN THE LOWER COLORADO RIVER VALLEY. THESE STRONG GUSTY WINDS WILL RESULT IN AREAS OF BLOWING SAND AND DUST WITH REDUCED VISIBILITY. AT 230 AM NORTH WINDS GUSTED TO 47 MPH AT BLYTHE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ CAZ030-212300- /O.CON.KPSR.WI.Y.0024.000000T0000Z-071022T0000Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 321 AM PDT SUN OCT 21 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. STRONG WINDS FROM THE NORTH OF 20 TO 35 MPH WITH GUSTS TO WELL OVER 40 MPH WILL DEVELOP WELL BEFORE SUNRISE VERY EARLY THIS MORNING AND CONTINUE DURING THE DAY TODAY. THESE STRONG GUSTY WINDS WILL RESULT IN AREAS OF BLOWING SAND AND DUST WITH REDUCED VISIBILITY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ AZZ025-026-CAZ033-212300- /O.CON.KPSR.WI.Y.0024.071021T1200Z-071022T0000Z/ YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 321 AM MST SUN OCT 21 2007 /321 AM PDT SUN OCT 21 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /5 PM PDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM UNTIL 5 PM MST /5 PM PDT/ THIS AFTERNOON. STRONG NORTH WINDS FROM 20 TO 35 MPH WILL DEVELOP EARLY THIS MORNING AND CONTINUE DURING THE DAY...WITH GUSTS TO OVER 45 MPH POSSIBLE IN SOME LOCATIONS. THE STRONGEST WINDS WILL BLOW DOWN THE LOWER COLORADO RIVER VALLEY. THESE STRONG GUSTY WINDS WILL RESULT IN AREAS OF BLOWING SAND AND DUST WITH REDUCED VISIBILITY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ CJB
000 WWUS75 KPSR 212153 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 253 PM MST SUN OCT 21 2007 AZZ022>024-028-221000- /O.EXB.KPSR.WI.Y.0024.071022T0000Z-071022T1800Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG...CAREFREE... CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE... MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE... MIAMI...SAN CARLOS...SUPERIOR...ALSO INCLUDING APACHE... BARTLETT...CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES... APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE 253 PM MST SUN OCT 21 2007 ...WIND ADVISORY IN EFFECT UNTIL 11 AM MST MONDAY FOR PORTIONS OF SOUTH-CENTRAL ARIZONA... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR NORTHERN MARICOPA...NORTH-CENTRAL PINAL...AND SOUTHERN GILA COUNTIES FROM 5 PM UNTIL 11 AM MST MONDAY. NORTHEAST WINDS WILL STRENGTHEN DURING THE EVENING HOURS TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH OVER HIGHER TERRAIN AND FOOTHILL LOCATIONS...ESPECIALLY SOUTHWEST AND WEST FACING SLOPES AND CANYONS. WINDS WILL CONTINUE OVERNIGHT...WEAKENING SOMEWHAT DURING THE EARLY MORNING HOURS...BEFORE RESURGING. AREAS MOST LIKELY TO BE AFFECTED WITHIN METROPOLITAN PHOENIX ARE NORTHERN AND EASTERN PORTIONS NEAR THE MOUNTAINS. ROADWAYS SUCH AS HIGHWAY 87 AND HIGHWAY 60 WILL BE VULNERABLE TO VERY STRONG AND ERRATIC WIND CONDITIONS. WINDS ARE ANTICIPATED TO BE WEAKER AS DISTANCE INCREASES FROM THE FAVORED AREAS. HOWEVER...BREEZY TO WINDY CONDITIONS IN THE REMAINDER OF THE ADVISORY AREA CAN BE EXPECTED ALONG WITH AREAS OF BLOWING DUST. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. $$ AZZ020-021-025-026-CAZ030>033-220000- /O.CON.KPSR.WI.Y.0024.000000T0000Z-071022T0000Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON... COTTONWOOD VISITOR CENTER...LOST HORSE-KEYS VIEW JTNP...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 253 PM MST SUN OCT 21 2007 /253 PM PDT SUN OCT 21 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /5 PM PDT/ THIS AFTERNOON... NORTH WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THE REST OF THE AFTERNOON IN SOUTHWEST ARIZONA AND FAR SOUTHEAST CALIFORNIA BEFORE BEGINNING TO DECREASE BY 5 PM. THE STRONGEST WINDS WILL BLOW DOWN THE LOWER COLORADO RIVER VALLEY. THESE STRONG GUSTY WINDS WILL RESULT IN AREAS OF BLOWING SAND AND DUST WITH REDUCED VISIBILITY...BRIEFLY BELOW ONE MILE IN SOME SPOTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS...INCLUDING THOSE ALONG INTERSTATE 10 AND INTERSTATE 8...ARE ADVISED TO USE EXTRA CAUTION DUE TO HAZARDOUS DRIVING CONDITIONS. $$ AJ
000 WWUS75 KPSR 220751 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1251 AM MST MON OCT 22 2007 AZZ022>024-028-220900- /O.CAN.KPSR.WI.Y.0024.000000T0000Z-071022T1800Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG...CAREFREE... CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE... MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE... MIAMI...SAN CARLOS...SUPERIOR...ALSO INCLUDING APACHE... BARTLETT...CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES... APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE 1251 AM MST MON OCT 22 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELED THE WIND ADVISORY. ALTHOUGH BREEZY TO LOCALLY WINDY CONDITIONS ARE LIKELY THE REMAINDER OF THE NIGHTTIME HOURS AND INTO THE EARLY AFTERNOON HOURS...WIND GUSTS ARE EXPECTED TO STAY WELL BELOW ADVISORY CRITERIA AT ALMOST ALL LOCATIONS. THE ONLY EXCEPTION TO THIS WOULD BE OVER THE VERY HIGHEST PEAKS...WHERE GUSTS TO AROUND 40 MPH OR SLIGHTLY GREATER ARE STILL POSSIBLE. $$ ESTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 20, 2:58 AM MST, 6 minutes earlier.
Area forecast discussion, Oct 20, 2:58 AM MST, 6 minutes before
AZZ020>028-CAZ030>033-201800-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
258 AM MST SAT OCT 20 2007
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
HIGH PRESSURE ALOFT WILL RESULT IN ANOTHER WARM DAY TODAY. A
PACIFIC LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST ACROSS UTAH AND NEW
MEXICO SATURDAY NIGHT AND SUNDAY. THE ASSOCIATED COLD FRONT WILL
SWEEP SOUTH BRINGING MUCH COOLER WEATHER TO OUR AREA SUNDAY...AND
VERY DRY AIR WITH GUSTY WINDS FROM THE NORTH BY SUNDAY INTO MONDAY.
STRONG HIGH PRESSURE ALOFT FROM THE PACIFIC WILL BUILD NORTHEAST
OVER THE WESTERN UNITED STATES WITH WARMER WEATHER RETURNING BY THE
MIDDLE OF NEXT WEEK...AS MOSTLY CLEAR NIGHTS AND SUNNY DAYS CONTINUE.
&&
.SHORT TERM...
TODAY THROUGH MONDAY...
HIGH PRESSURE CONTINUES OVER ARIZONA...WITH THE AIRMASS VERY DRY AND
STABLE. IR IMAGERY AT 2 AM SHOWED A FEW HIGH CLOUDS OVER AZ
OTHERWISE SKIES WERE CLEAR. PWAT VALUES FROM GOES IMAGERY AND RAOBS
SHOWED LESS THAN ONE HALF INCH NEARLY STATEWIDE. HI TEMPS YESTERDAY
WERE WELL ABOVE NORMAL WITH THE LOWER DESERTS RUNNING FROM THE UPPER
80S TO MID 90S. THIS TRANQUIL WEATHER PATTERN WILL BE IN FOR A
RATHER BIG CHANGE THIS WEEKEND HOWEVER...AS A DEVELOPING COLD PAC
TROF WILL DIVE SOUTHEAST...MOVE ACROSS NERN AZ AND INTO NEW
MEXICO...AND BRING MUCH COOLER AND WINDY WEATHER TO THE CWA.
MODELS...INCLUDING NAM...ECMWF AND GFS...CONTINUE TO AGREE ON THE
FORECAST SCENARIO FOR THIS WEEKEND...AND CONFIDENCE IS GETTING MUCH
HIGHER REGARDING THE WIND AND COOLING TO COME. THE HIGH ALOFT WILL
WEAKEN SLIGHTLY TODAY AS THE TROF TO OUR NW APPROACHES...THO
INCREASED MIXING AS GRADIENTS TIGHTEN SHOULD ACTUALLY ALLOW HIGH
TEMPS TO RISE A DEGREE OR TWO MOST PLACES. EXPECT MAX TEMPS TO RUN
IN THE LOW TO MID 90S OVER MOST OF THE LOWER DESERTS. AS THE FLOW
BUCKLES SHARPLY TONIGHT...THE TROF WILL DIVE TOWARDS THE FOUR
CORNERS...WITH A STRONG SURFACE FRONT MOVING SOUTH AND INTO SERN CA
AND THE WESTERN AZ DESERTS. GFS AGAIN FORECASTS A STRONG LOW LEVEL
JET TO PUNCH SOUTH INTO THE WRN CWA LATE TONIGHT...WITH 45-50KT OF
WIND AT 850MB MOVING INTO THE NRN PORTION OF THE LOWER CO RIVER
VALLEY...AND PARTS OF LA PAZ AND RIVERSIDE COUNTIES. STRONG WINDS
WILL LIKELY BEGIN TO GUST TO NEAR 40 MPH OVER THE WESTERN CWA AFTER
MIDNIGHT TONIGHT AND MAY REACH ADVISORY CRITERIA BY AROUND OR A BIT
BEFORE SUNRISE ON SUNDAY. AS THE UPPER TROF CONTINUES TO DIG AND
MOVE SEWD INTO NEW MEXICO SUNDAY THE SURFACE FRONT WILL PUSH THRU
THE CWA...AND REACH FAR SRN AZ BY LATE MORNING. A STRONG N-S SURFACE
PRESSURE GRADIENT WILL DEVELOP BEHIND THE FRONT...AND BREEZY TO VERY
WINDY WEATHER WILL DEVELOP ACROSS THE AREA...WITH ADVISORY LEVEL
WINDS OVER THE WESTERN DESERTS...ALONG THE LOWER CO RIVER...AND
ACROSS THE SERN CA DESERTS. WE WILL ISSUE A WIND ADVISORY FROM 5 AM
THRU 5 PM SUNDAY FOR THOSE AREAS. WITH VERY DRY AIR STILL ADVERTISED
TO MOVE INTO THE WESTERN CWA SUNDAY...RED FLAG CONDITIONS WILL
LIKELY BE MET AND WE WILL CONTINUE THE FIRE WEATHER WATCH. OF
COURSE...MUCH COOLER TEMPERATURES ARE ON TAP SUNDAY...WITH HIGHS
EXPECTED TO DROP 10-14 DEGREES MOST PLACES. HIGHS SUNDAY WILL LIKELY
FALL INTO THE LOW TO MID 80S...POSSIBLY THE UPPER 70S IN SPOTS.
SUNDAY NIGHT INTO MONDAY...AS THE UPPER TROF PUSHES FURTHER TO THE
EAST THE LOW/MID LEVEL PRESSURE GRADIENTS GRADUALLY RELAX AS DOES
THE SURFACE GRADIENT. WINDS AT 850MB BECOME MUCH MORE EASTERLY...AND
REMAIN RATHER STRONG WITH AROUND 30KTS FORECAST FOR MUCH OF THE
LOWER AZ AND CA DESERTS THRU AT LEAST 18Z MONDAY. THUS...WINDS
SHOULD GRADUALLY DECREASE SUNDAY NIGHT INTO MONDAY...BUT REMAIN
BREEZY TO LOCALLY WINDY MOST PLACES. TEMPS MONDAY WILL START TO
REBOUND A BIT OVER THE WESTERN CWA AS HEIGHTS/THICKNESSES START TO
RISE...BUT HIGHS WILL LIKELY STILL FALL OFF SLIGHTLY OVER THE ERN
ZONES...AS THE COOL AIR CONTINUES TO FILTER ACROSS THE AREA. EXPECT
HIGHS MONDAY TO REMAIN BELOW NORMAL IN THE PHOENIX METRO AREA...AND
TOP OUT IN THE UPPER 70S TO LOW 80S.
&&
.LONG TERM...
MONDAY NIGHT THROUGH FRIDAY...
MEDIUM RANGE PROGS HAVE CHANGED IN THEIR LONG WAVE PATTERN FROM
YESTERDAY...PRIMARILY THE DEVELOPMENT OF A LARGE CLOSED LOW OVER THE
PLAINS BY MONDAY. OTHERWISE THEY CONTINUE TO SHOW A RIDGE BUILDING
OVER THE WESTERN STATES SO PREVIOUS TEMP TRENDS REMAIN ON TRACK WITH
SOME MINOR TWEAKS. ONE OUTLIER THOUGH IS THE 00Z UKMET WHICH
DEVELOPS A CLOSED LOW OVER ARIZONA. MIN TEMPS MONDAY NIGHT AND
TUESDAY NIGHT WILL BE TRICKY WITH ONGOING SURFACE GRADIENT WHICH
WILL KEEP MIXING GOING IN A NUMBER OF SPOTS WHILE SOME SPOTS WILL
PROBABLY MANAGE TO DECOUPLE. GRADIENT WEAKENS WITH TIME SO NIGHTTIME
RADIATIVE COOLING WILL BE MORE EFFICIENT BUT MAX TEMPS WILL BE
INCREASING. SO...THERE WILL BE AN INCREASE IN DIURNAL TEMP SPREAD.
TOWARD THE END OF THE EXTENDED...LATEST AVAILABLE GFS/GFS ENSEMBLE
MEAN/ECMWF ARE SHOWING CONSIDERABLE WEAKENING OF THE RIDGE AS A
TROUGH APPROACHES FROM THE PACIFIC NORTHWEST. ECMWF IS QUITE A BIT
WEAKER WITH IT THAN THE GFS. SO ONLY SHOWED A CONSERVATIVE DROP IN
TEMPS...MOST NOTICEABLE ON FRIDAY.
&&
.AVIATION...
OCTOBER 20 0900 UTC (OCTOBER 20 0200 MST)
LIGHT WINDS EARLY THIS MORNING...BUT INVERSION WILL BREAK LATER THIS
MORNING...ALLOWING FOR BETTER MIXING AND POSSIBLE GUSTY WINDS AFTER
21Z. BUT THE BIG IMPACT ON OPERATIONS WILL BE TONIGHT OUT WEST...AND
AFTER 03Z-06Z WE CAN EXPECT A WIND SHIFT AS THE COLD FRONT MOVES
THROUGH BLYTHE AND IMPERIAL AIRPORTS. WILL NOT RULE OUT SOME BLOWING
DUST DURING THE NIGHT...BUT AT THIS TIME WE ARE NOT CONFIDENT ENOUGH
TO INSERT THE TEMPO GROUP FOR WESTERN TAFS. WINDS WILL RAMP UP EVEN
MORE DURING THE DAY SUNDAY...WITH BETTER CHANCES OF GETTING
VISIBILITY RESTRICTIONS IN BLOWING DUST. OTHER THAN WIND...EXPECT
INCREASING CIRRUS ABV 20 THSD FT TODAY.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
OCTOBER 20 0845 UTC (OCTOBER 19 0845 MST)
MONDAY THROUGH FRIDAY
CLEAR SKIES AND CONTINUED DRY CONDITIONS WILL PERSIST THROUGH THE
PERIOD AS HIGH PRESSURE ALOFT BUILDS INTO THE WESTERN STATES.
BREEZY TO WINDY CONDITIONS MAY DEVELOP ACROSS PORTIONS OF FIRE
WEATHER ZONE 132 AND 133 ON MONDAY...AND LOW HUMIDITY IS ALSO
EXPECTED. HOWEVER...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE
NOT EXPECTED TO DEVELOP ON MONDAY. LIGHT WIND ALONG WITH WARMER MAX
TEMPS ARE EXPECTED ON WEDNESDAY/THURSDAY. RH VALUES ARE NOT EXPECTED
TO CHANGE VERY MUCH DURING THE PERIOD.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FIRE WEATHER WATCH FOR THE LOWER COLORADO RIVER VALLEY AND
SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERT AREAS...FIRE
WEATHER ZONES 131 AND 132...FROM 5 AM THROUGH 8 PM MST SUNDAY.
WIND ADVISORY LOWER COLORADO RIVER AND SOUTHWEST DESERTS...
ZONES 020...021...025...026...5AM THROUGH 5 PM MST SUNDAY.
CA...FIRE WEATHER WATCH FOR SOUTHEAST CALIFORNIA INCLUDING THE
LOWER COLORADO RIVER VALLEY...FIRE WEATHER ZONES 230...231...
AND 232...FROM 5 AM THROUGH 8 PM PDT SUNDAY.
WIND ADVISORY LOWER COLORADO RIVER AND LOWER DESERTS...ZONES
031>033...5 AM THROUGH 5 PM PDT SUNDAY.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...BRECKENRIDGE
LONG TERM...AJ
AVIATION...SIPPLE
FIRE WX...SIPPLEHazardous weather outlook, Oct 19, 6:27 AM MST, 20 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 627 AM MST FRI OCT 19 2007 AZZ020-025-CAZ031-200100- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- 627 AM MST FRI OCT 19 2007 /627 AM PDT FRI OCT 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP SUNDAY...IN THE WAKE OF PASSING COLD FRONT. WINDS FROM 20 TO OVER 30 MPH ARE EXPECTED ALONG WITH GUSTS TO OVER 45 MPH...WHICH WILL LIKELY CAUSE AREAS OF BLOWING SAND AND DUST. VISIBILITIES COULD LOWER TO BELOW ONE HALF MILE AT TIMES...LEADING TO VERY DANGEROUS DRIVING CONDITIONS. WINDY CONDITIONS ARE LIKELY TO CONTINUE OVERNIGHT SUNDAY NIGHT AND INTO MONDAY. VERY DRY AIR IS FORECAST TO MOVE IN FROM THE NORTH BEHIND THE FRONT...AND COMBINED WITH THE STRONG WINDS WILL LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS. AS SUCH A FIRE WEATHER WATCH IS IN EFFECT FROM 5 AM MST TO 8 PM MST SUNDAY. SEE PRODUCT PHXRFWPSR FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ021-026-200100- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 627 AM MST FRI OCT 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY STRONG NORTH TO NORTHEAST WINDS ARE EXPECTED TO DEVELOP SUNDAY IN THE WAKE OF A PASSING COLD FRONT. WINDS FROM 15 TO OVER 30 MPH ARE EXPECTED...ALONG WITH GUSTS TO OVER 40 MPH. THE STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST AND SAND...WHICH COULD LOWER VISIBILITIES TO BELOW ONE MILE AT TIMES. RESTRICTED VISIBILITIES WILL POSE A SIGNIFICANT HAZARD TO MOTORISTS ACROSS FAR SOUTHWEST ARIZONA. VERY DRY AIR IS EXPECTED TO FILTER IN FROM THE NORTH...AND COMBINED WITH THE STRONG WINDS COULD LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS SUNDAY INTO SUNDAY NIGHT. WINDY WEATHER WILL CONTINUE OVERNIGHT SUNDAY AND INTO MONDAY....AND PATCHY BLOWING DUST AND SAND CAN BE EXPECTED...WHICH COULD RESTRICT VISIBILITY AT TIMES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ032-033-200100- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 627 AM PDT FRI OCT 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG NORTH TO NORTHEAST WINDS ARE EXPECTED TO DEVELOP SUNDAY IN THE WAKE OF A PASSING COLD FRONT. WINDS FROM 15 TO 30 MPH...WITH GUSTS TO NEAR 40 MPH...ARE POSSIBLE...AND COULD CAUSE AREAS OF BLOWING DUST AND SAND. VISIBILITIES COULD LOWER TO BELOW 3 MILES IN PLACES...AND CAUSE HAZARDOUS DRIVING CONDITIONS. BREEZY TO WINDY CONDITIONS WILL LIKELY CONTINUE OVERNIGHT SUNDAY NIGHT...AND INTO MONDAY. IN ADDITION...VERY DRY AIR IS EXPECTED TO MOVE IN FROM THE NORTH...AND COMBINED WITH THE STRONG WINDS COULD CAUSE DANGEROUS FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-200100- JOSHUA TREE NATIONAL PARK- 627 AM PDT FRI OCT 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG NORTH TO NORTHEAST WINDS ARE EXPECTED TO DEVELOP SUNDAY IN THE WAKE OF A PASSING COLD FRONT. WINDS FROM 15 TO 30 MPH WITH GUSTS OVER 35 MPH COULD OCCUR...AND THEY COULD CAUSE PATCHY BLOWING DUST OR SAND. VERY DRY AIR IS EXPECTED TO FILTER IN FROM THE NORTH...AND COMBINED WITH THE STRONG WINDS COULD LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. BREEZY TO WINDY CONDITIONS COULD CONTINUE INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CJB
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:19 PM MST | Red Flag Warning | PSR | La Paz, Maricopa, Pinal, Yuma | 29 hr |
Nearby
Wind Advisories in Arizona, 2007Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.